MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION COMET II; WIRE, GUIDE, CATHETER

BOSTON SCIENTIFIC CORPORATION COMET II; WIRE, GUIDE, CATHETER
Model Number H74939359110
Medical Device Problem Codes Communication or Transmission Problem (2896); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/01/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the procedure was cancelled.Two fg comet ii us were selected for use.During procedure, no reading would come up with the two comet wires.The procedure was aborted.No complications were reported.
 
Additional Manufacturer Narrative
Device evaluated by manufacturer: the device was returned for analysis.A visual examination of the device revealed that the tip was found bent.The appearance of the bend is consistent to damage that can be caused from interaction with another device, the patient's anatomy, or handling the device during the procedure.The optical cable did not return with the ffr comet pressure wire, a testing cable was used and connected to the bench top testing equipment.A device-to-device interaction test was performed, and the signal was not present as expected, when connected to the ffr link for signal verification.During testing with the ffr link, the signal strength led showed a yellow/orange light and the zeroed led showed a blinking red light, indicating that the wire was not working appropriately.The led lights for a properly working wire are green.Additionally, during functional testing, the modulation was checked but there was no modulation (0%) for this device.During microscopic testing, the sensor was found to be damaged.Based on the investigation of the returned device, the reported event of no pressure signal, which caused a procedure cancellation, can be confirmed.The damaged sensor could have contributed to the event.
 
Event or Problem Description

Brand Name
COMET II
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer Contact
mark mischke
4100 hamline ave n
arden hills, MN 55112
7634941632
MDR Report Key20893013
Report Number2124215-2024-77382
Device Sequence Number7772701
Product Code DQX
UDI-Device Identifier08714729960140
UDI-Public08714729960140
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K193279
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 02/10/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date10/01/2026
Device Model NumberH74939359110
Device Catalogue NumberH74939359110
Device Lot Number0034964978
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/21/2024
Supplement Date Received by Manufacturer01/21/2025
Initial Report FDA Received Date12/10/2024
Supplement Report FDA Received Date02/10/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/01/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown